Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

June 15, 20124 counties in Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 15, 2012, 2:30 AM CDT for 4 counties in Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2012, 2:30 AM CDT (07:30 UTC)
Expired
Jun 15, 2012, 3:30 AM CDT
In force
60 min
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4124 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
1.7
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS84 KTSA 150730
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 AM CDT FRI JUN 15 2012

OKZ054>056-059>061-064-150830-
CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON
OK-
230 AM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK...WESTERN NOWATA...EASTERN OSAGE...EASTERN                
     PAWNEE...WESTERN ROGERS...TULSA AND WASHINGTON

AT 229 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF WAH SHA SHE STATE PARK TO 4 MILES
EAST OF OSAGE TO 4 MILES WEST OF OILTON...MOVING SOUTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
A LARGE PORTION OF THE COUNTIES INCLUDED IN THE ADVISORY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9551 3597 9580 3585 9611 3585 9619
      3582 9620 3565 9662 3613 9663 3634 9636
      3701 9614
TIME...MOT...LOC 0729Z 302DEG 36KT 3692 9604 3628 9628
          3606 9660

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 14, 11:47 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 14, 11:47 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT THU JUN 14 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

THE STORM COMPLEX IN KANSAS IS EXPECTED TO AFFECT THE NORTHEAST
OKLAHOMA TAF SITES BETWEEN 0900 AND 1300 UTC. THE EASTERN END OF
THE COMPLEX SHOULD WEAKEN AND THE OVERALL MOTION OF THE COMPLEX
IS EXPECTED TO BECOME MORE SOUTH THAN EAST. SO THE THUNDERSTORM
CHANCES AT KXNA AND KFYV ARE CURRENTLY TOO LOW TO INCLUDE IN THE
TAF. BUT WE WILL HAVE TO MONITOR THIS CLOSELY,

THE COMPLEX IS EXPECTED TO BE SLOWLY WEAKENING AS IT MOVES INTO
NORTHEAST OKLAHOMA AND DISSIPATE WITH TIME ON FRIDAY MORNING.
OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 1141 PM CDT THU JUN 14 2012/

DISCUSSION...
00Z UPPER AIR DATA SHOWED AN AXIS OF 16C DEW POINTS AT 850MB FROM
NORTH TEXAS INTO KANSAS. A 35 TO 45 KT LOW-LEVEL JET IS DEVELOPING
ALONG THAT AXIS AS WELL AND THIS WILL PROVIDE DECENT INFLOW OF
MOIST AND UNSTABLE AIR INTO THE KANSAS MCS. THE EASTERN END OF THE
MCS IS EXPECTED TO WEAKEN WITH DISTANCE FROM THE LOW-LEVEL
JET...SO THERE IS SOME UNCERTAINTY HOW FAR EAST TO CARRY THE
LIKELY POPS FOR TONIGHT. FOR NOW...WE HAVE CHOSEN TO LIMIT THE
BETTER STORM CHANCES TO NORTHEAST OKLAHOMA AND NOT SPREAD THEM
INTO NORTHWEST ARKANSAS...BUT WE WILL HAVE TO WATCH THIS.

WE EXPECT THE HIGHEST STORM CHANCES IN OUR WESTERN COUNTIES AS
THE OVERALL PROPAGATION OF THE COMPLEX IS EXPECTED TO BECOME MORE
SOUTH THAN EAST. THE SEVERE THREAT SHOULD BE FAIRLY LIMITED WITH
THE STORMS...BUT MODERATED ELEVATED INSTABILITY AND THE OVERALL
ORGANIZATION OF THE COMPLEX SUGGEST THAT AN ISOLATED GUST OR TWO
NEAR SEVERE LIMITS WILL BE POSSIBLE WITH THE STRONGER CELLS.

FORECAST PRODUCTS AND HAZARDOUS WEATHER OUTLOOK PRODUCTS HAVE BEEN
UPDATED.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...08
Hazardous weather outlook, Jun 14, 11:05 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CDT THU JUN 14 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1105 PM CDT THU JUN 14 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 2AM.

DISCUSSION...
THUNDERSTORMS WILL MOVE INTO PARTS OF NORTHEAST OKLAHOMA FROM KANSAS
LATE TONIGHT.  THE EASTERN END OF THE LINE OF STORMS IS EXPECTED TO
WEAKEN...BUT A MODERATELY STRONG FLOW OF VERY MOIST AIR JUST ABOVE THE
GROUND IS EXPECTED TO SUPPORT THE STORMS INTO THE OVERNIGHT HOURS WEST
OF A LINE FROM THE KANSAS BORDER NORTH OF VINITA TO PRYOR TO OKMULGEE
TO OKEMAH.  OVERALL THE STORMS WILL LIKELY BE WEAKENING AS THEY ENTER
NORTHEAST OKLAHOMA...BUT AN ISOLATED GUST NEAR SEVERE LEVELS IS POSSIBLE
WITH THE STRONGER STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
REMNANTS OF OVERNIGHT THUNDERSTORM ACTIVITY MAY LINGER IN THE
AREA THROUGH FRIDAY MORNING. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 15, 1:02 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 AM CDT FRI JUN 15 2012

OKZ054-059-150645-
OSAGE OK-PAWNEE OK-
102 AM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND WESTERN PAWNEE

AT 102 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 32 MILES WEST OF GRAINOLA TO 22 MILES WEST OF APPERSON
TO 35 MILES WEST OF PAWNEE...MOVING EAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON...WEBB CITY...PEARSONIA...FORAKER...GRAINOLA...
PAWNEE...SKEDEE AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9647 3659 9644 3615 9682 3624 9682
      3624 9692 3633 9693 3633 9704 3651 9704
      3656 9691 3658 9690 3659 9705 3668 9707
      3670 9704 3669 9695 3675 9689 3675 9683
      3679 9676 3701 9675
TIME...MOT...LOC 0602Z 284DEG 40KT 3707 9713 3673 9711
          3644 9736
Special weather statement, Jun 15, 1:46 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 AM CDT FRI JUN 15 2012

OKZ054-059-064-150730-
CREEK OK-OSAGE OK-PAWNEE OK-
146 AM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK...OSAGE AND PAWNEE

AT 142 AM CDT...OUTFLOW WINDS FROM A LARGE AREA OF STRONG
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF GRAINOLA TO FAIRFAX TO 14 MILES SOUTHWEST OF
PAWNEE...MOVING EAST AT 40 MPH.  A LINE OF STRONG THUNDERSTORMS WERE
CONTINUING WEST OF THE INITIAL WIND GUSTS...AND THE STRONG WINDS
WILL BE MAINTAINED AS THE LINE OF STORMS PASS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE OUTFLOW WINDS AND THE
ASSOCIATED STORMS INCLUDE...MUCH OF OSAGE AND PAWNEE COUNTIES ALONG
WITH FAR NORTHWESTERN CREEK COUNTY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9600 3645 9600 3599 9662 3615 9663
      3615 9682 3624 9682 3625 9693 3633 9694
      3660 9674 3700 9676
TIME...MOT...LOC 0642Z 280DEG 36KT 3697 9666 3659 9663
          3619 9692
Special weather statement, Jun 15, 2:30 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 AM CDT FRI JUN 15 2012

OKZ054>056-059>061-064-150830-
CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON
OK-
230 AM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK...WESTERN NOWATA...EASTERN OSAGE...EASTERN
     PAWNEE...WESTERN ROGERS...TULSA AND WASHINGTON

AT 229 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF WAH SHA SHE STATE PARK TO 4 MILES
EAST OF OSAGE TO 4 MILES WEST OF OILTON...MOVING SOUTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
A LARGE PORTION OF THE COUNTIES INCLUDED IN THE ADVISORY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9551 3597 9580 3585 9611 3585 9619
      3582 9620 3565 9662 3613 9663 3634 9636
      3701 9614
TIME...MOT...LOC 0729Z 302DEG 36KT 3692 9604 3628 9628
          3606 9660

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:02 AM CDTSpecial Weather StatementTSAPawnee43 min
Jun 15, 1:46 AM CDTSpecial Weather StatementTSAOsage, Pawnee44 min
Jun 15, 2:11 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee49 min
Jun 15, 2:18 AM CDTSevere Thunderstorm WarningTSAOsage, Washington57 min
Jun 15, 3:00 AM CDTSpecial Weather StatementTSACraig, Nowata45 min
Jun 15, 3:28 AM CDTSpecial Weather StatementTSACreek, Mayes, Okfuskee, Okmulgee, Rogers, Tulsa and 1 more62 min
Jun 15, 3:43 AM CDTSpecial Weather StatementTSACraig, Ottawa47 min
Jun 15, 4:25 AM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Muskogee, Okfuskee, Okmulgee and 2 more65 min
Jun 15, 5:26 AM CDTSpecial Weather StatementTSAPittsburg64 min
Jun 15, 5:46 AM CDTSpecial Weather StatementTSAAdair59 min
Jun 15, 6:32 AM CDTSpecial Weather StatementTSAPittsburg28 min
Jun 15, 6:47 AM CDTSpecial Weather StatementTSASequoyah43 min
Jun 15, 8:00 AM CDTSpecial Weather StatementTSAWagoner45 min
Jun 15, 8:45 AM CDTSpecial Weather StatementTSAWagoner30 min
Jun 15, 6:28 PM CDTSpecial Weather StatementTSALeFlore32 min
Jun 15, 5:54 PM CDTSpecial Weather StatementTSAPolk36 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.